Flash Flood, Washington
- When
- August 28, 6:30 AM CST to 9:30 AM CST
- Where
- Washington County, 2.1 mi E of Farmington to 2.3 mi W of Fayetteville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.034, -94.213
Portions of several roads were flooded.
Thunderstorms developed across portions of northwestern Arkansas during the morning of the 28th, near a frontal boundary that stretched across the area. The thunderstorms were slow-moving, and some moved repeatedly across the same areas, which resulted in locally heavy rainfall and some flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed across portions of northwestern Arkansas during the morning of the 28th, near a frontal boundary that stretched across the area. The thunderstorms were slow-moving, and some moved repeatedly across the same areas, which resulted in locally heavy rainfall and some flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 28, 5:41 AM CST, 49 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Tulsa OK 641 AM CDT Thu Aug 28 2025 ...New AVIATION... .KEY MESSAGES... Issued at 1243 AM CDT Thu Aug 28 2025 - Training of showers and storms along a stationary boundary this morning could lead to areas of flooding across far northeast Oklahoma and northwest Arkansas. A Flood Watch remains in effect until 1 PM. - Limited severe threat this afternoon, mainly across southeast Oklahoma. - Drying conditions and well below normal temperatures forecast through the weekend. && .SHORT TERM... (Through Today) Issued at 1243 AM CDT Thu Aug 28 2025 Higher moisture has lifted north through much of the FA as of early this morning, setting the stage for an episode of heavy rainfall and potential for flash flooding today. As the low level jet increases through the early morning hours, shower and thunderstorm coverage will increase significantly along a nearly stationary boundary extending from SE KS to W AR with the aid of an approaching shortwave. Overall, the forecast philosophy remains similar to previous discussions, and still expect an axis of heavy, training thunderstorms moving parallel to the boundary across portions of NE OK and NW AR this morning. Near term guidance continues to support potential for a narrow band of very heavy rain totals around 2-4 inches across NE OK and NW AR, with locally higher amounts in excess of 6 inches possible. Given higher available instability and PWATs approaching 2 inches, rainfall rates could exceed 1-2 inches an hour at times. Thus, despite the drier pattern of the past couple weeks, flash flooding will become a serious concern and a Flood Watch remains in effect until 1 PM this afternoon for northern parts of the FA. The latest data has trended slightly more west and south with the heaviest rainfall, and the Flood Watch was also expanded by a row to the south to account for this potential. Additionally, river flooding is forecast for parts of NE OK and a mix of River Flood Warnings and Flood Advisories have been issued as a result. Widespread rain and thunderstorms will navigate southward across the remainder of E OK and W-Central AR through the afternoon, becoming more progressive with time as the aforementioned wave and associated front pass through the region. Heavy rain and flash flooding will remain a concern for the remainder of the CWA today, but given the tendency for quicker storm movement and less training, potential should generally be less so than during the morning. Additionally, the airmass becomes increasingly unstable with southward extent and storms may intensify as they move into/ develop within this environment across SE OK. With sufficient shear and veering wind profiles, some storms may become severe, with a risk for damaging winds and large hail. The tornado threat should remain quite low, but not zero, with highest potential associated with any storms interacting with the boundary. High temperatures today will likely be held in the 60s and 70s across NE OK and NW AR due to extensive cloud cover and rainfall. Across SE OK, southerly flow and less cloudiness ahead of today's storm system could promote highs briefly in the 80s before storms arrive from the north. && .LONG TERM... (Tonight through Thursday) Issued at 1243 AM CDT Thu Aug 28 2025 Shower and thunderstorm chances continue this evening and tonight as the sfc trough and frontal zone sag south. An area of low level FGEN forcing and increasing LLJ will focus highest precip chances across the southern half of the area during the overnight period, with lesser chances north. Heading into tomorrow, sfc high pressure attempts to build in behind the departing trough promoting a drying trend. Low PoPs will remain across far SE OK but any QPF is expected to remain light. Daily low shower/ storm chances continue through the weekend, mainly across far southern and western parts of the CWA, but most locations are currently expected to remain dry in this regime. Northwest flow aloft will continue across the plains next week due to persistent longwave troughing anchored over the E CONUS. As shortwaves embedded in the flow round the base of the trough, periodic rain chances may return to E OK and NW AR... though guidance varies in terms of timing and position. For now, NBM PoPs seemed appropriate with generally low rain chances returning around midweek. Temperatures will remain well below normal for this time of year over the weekend before warming closer to average next week. && .AVIATION... (12Z TAFS) Issued at 640 AM CDT Thu Aug 28 2025 Mainly IFR conditions will develop today as a band of showers and thunderstorms shifts slowly south across the area. Some improvement to MVFR ceilings may occur later this afternoon and evening, but IFR or LIFR conditions are likely to return overnight tonight. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 65 75 65 / 100 40 20 10 FSM 68 66 76 66 / 90 70 30 10 MLC 78 67 76 65 / 90 80 40 20 BVO 71 60 76 60 / 100 30 10 10 FYV 70 61 74 60 / 90 50 20 10 BYV 69 61 74 59 / 100 40 20 10 MKO 68 65 74 64 / 90 60 30 10 MIO 72 62 77 61 / 100 30 10 10 F10 72 65 74 64 / 90 60 30 10 HHW 86 68 78 67 / 80 80 60 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch until 1 PM CDT this afternoon for OKZ054>063-067>069. AR...Flood Watch until 1 PM CDT this afternoon for ARZ001-002-010-011. && SHORT TERM...43 LONG TERM....43 AVIATION...05
Hazardous Weather Outlook National Weather Service Tulsa OK 524 AM CDT Thu Aug 28 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 524 AM CDT Thu Aug 28 2025 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly Southeast Oklahoma. ONSET...Mainly This Afternoon. FLASH FLOOD. RISK...Limited. AREA...Mainly Northeast Oklahoma and Far Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... A band of showers and thunderstorms across parts of northeast Oklahoma and northwest Arkansas early this morning will gradually shift south with time today. Locally heavy rainfall may result in some flooding concerns, mainly in parts of northeast Oklahoma and far northwest Arkansas. Rises on area main stem rivers are expected as well. A severe weather threat may develop this afternoon across parts of southeast Oklahoma where instability will be greatest. Damaging winds will be the main severe weather threat. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY...No Hazards. SUNDAY...Thunderstorm Potential. MONDAY through WEDNESDAY...No Hazards. EXTENDED DISCUSSION... A few showers and thunderstorms will remain possible across mainly southeast Oklahoma Friday through the weekend. weather.gov/tulsa contains additional information.
The Western Arkansas radar (KSRX), 84 km away, was scanning. The volume nearest the first event began at 12:29 UTC.
1 flash flood. Local standard time, as filed.
Portions of several roads were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281096.